Advertisement

On Sunday afternoon a passer-by noticed three unconscious teenagers lying on the sidewalk in Bielawa, Lower Silesia, just off one of the main streets. When an ambulance arrived, one of the teenagers had to be resuscitated.

legal highs

Be careful what you take

One of the teenagers was not breathing, and when the ambulance arrived she had to be resuscitated and transported to hospital with her friends. The doctors suspect so-called designer drugs (or legal highs).

A terrible mix

The 16-year-old girl, who was in the most severe condition, was transported to a hospital in Wrocław. The girl most likely took antiepileptics. She lost consciousness, stopped breathing, and if not for the passer-by who called for help right away, she would not live. The lives of the other two teenagers were not in danger.

There was a small foil pouch found with the teens. There was something resembling dried plants in it. The material has been secured for testing, although experts agree: it’s probably legal highs.

In the toxicology report, barbiturans showed up, among other things. These substances cause mainly stupor, but in the case of the girl additonally taking drugs may have worsened her state – admits Bartłomiej Pacholczyk, a doctor from the county hospital in Dzierżoniów.

Arrested teenager

The police are investigating the case.

We are working on the case of creating a direct threat to the lives and health of others. We have detained a 15-year-old boy who gave the teens some unknown substance. We are checking where he got it from – says officer Paweł Petrykowski, the spokesman of the Lower Silesian police.

Family court will deal with the 15yo boy.

“We have been losing this battle for years”

Since 2008 we have constantly been losing this battle with legal highs – admits prof. Mariusz Jędrzejko from the Centre for Social Prevention.

When politicians took care of the issue, the producers “were quiet for a moment”, but that did not solve the problem.

This is a systematic change of law and a change in the functioning of the institution. The report of the Supreme Chamber of Control shows that Sanepid (Sanitary Inspectorate) cannot cope – recalls the professor.

The report of tvn24.pl shows that traffickers are not idle and their customers are seven times more likely to go to hospitals than in 2010. At that time, 562 people were poisoned by legal highs, six years later there were 4.3 thousand of them.

Treatment of the poisoned in 2010 cost 940 thousand zloty. In 2016: almost 3 million zloty.

Legal highs attack in parallel not only the central nervous system, but primarily the circulatory system and respiratory system. The tragic consequences of taking these substances will affect the lives of those people – emphasises prof. Jędrzejko.

 

∼ If you enjoyed, please Like or share! ∼